Advice please side effects on NDT ?

Hello lovely people and firstly thank you all so much for the help you've given me so far. Finally am about to trial ndt. My endo said just stop taking levo one day (I'm only on 25 mcg as any more makes me feel awful with side effects) and start off ndt the net day with half a grain. Is it going to make me Ill before it makes me better? I'm totally paranoid now about drugs making me Ill but I want to give it a fair shot and just trying to prepare myself for what may happen. He said take half grain for a couple of weeks then up it to a grain. Any experiences - good or bad - you can share I'd be really grateful. Thank you in advance.

16 Replies

oldestnewest
  • Hi there

    I switched from 100 levo to 1 grain overnight. After a month it was upped to 1.5 grains

    We are all different but I felt fantastic about a week after I switched. I didn't feel bad in the first week just steadily better and better. My remaining symptoms became gradually reduced over the first 6 months after which I was as normal as I get.

    The only bad thing for me was that I suddenly felt so much better that I tried to cram everything in that I'd stopped doing while I was ill and would drive myself into exhaustion. I work for myself and with my illness and levo I had shrunk the parameters of my world to working when I was well enough (which meant working at weekends if I was vaguely sentient) and having a social life that consisted of one excursion every few weeks. After a fortnight on ndt I had several social things in per week and was actively seeking more clients so I had more work...... That's me bull in a China shop ;-)

    So, my only suggestion is to pace yourself so you don't relapse back to doing a dying Swan on the sofa to recuperate. Now I've been on ndt for nearly two years this isn't a problem but i think I would get my levels up then use them all and then have to have a couple of days enforces relaxing while I was recovering.

    Hope ndt works for you

    Good luck

  • which ndt did you use

  • I'm using Naturethroid but I think brand choice will come down to what suits you mitigated by availability :-)

  • Hormones don't have side-effects if used properly. However, people might be sensitive to the fillers, but that's a very personal thing.

    If you are having trouble increasing your levo above 25 mcg, it occurs to me that you might have nutritional deficiencies. If that is the case, NDT isn't going to work for you, either. Therefore, before changing over, I would recommend getting your vit D, vit B12, folate and ferritin tested. These all need to be optimal - not just 'in range' for your body to be able to use the hormone you're giving it.

    B12 is optimal at 1000, the other three should be at least mid-range.

    If you get those done, post the results on here, with the ranges, and people will be able to advise you on the supplements you need. :)

  • very true ....or you could have problems on ndt...i did

  • Oh no. What problems ? 😥

  • it seemed i felt hypo so i kept raising....and test showed that my ft3 and ft4 was not at top of range but i had heart paps and then i went to dr and found out that i had adrenal fatigue and low b12 and low ferritin .......so i stopped and have started taking xyomgen adrenal support , b12, iron and will go back and try ndt again bec my hair started getting shiny again on it....but i still have hair loss but i had low ft3 on t4 only and i want to get off synthroid bec of hair loss for a year...dr told me if you have adrenal fatigue or are low in iron etc...it will show up when you try ndt....so best to test for that b4 starting...for a smooth transition or i wish i knew and had...low iron isnt not good for conversion of t4.....

  • It's so confusing. I asked the first (useless) endo I saw about low ferritin but he was adamant it was nothing to do with my reaction to levo. I have been on ferrous fumarate for 2 months so I assume I'm much higher now but not due the test to check the levels for another month. Given you mention adrenal fatigue did you see a progressive dr as I thought most would not recognise that condition, only Addison's ?

  • Only negative effects I had was when I increased to fast so take it steady. Even then though, if you reduce your dose back down things settle down again after a day or 2.

  • I really hope that this works for you Olsbird . Something that may be useful is looking here thyrophoenix.com/adjusting_...

    Reading posts it seems all too easy because many of us turn a corner on NDT that we increase too rapidly. Take it easy. Best wishes on your journey :)

  • Thanks. That's really interesting. My endo thought the massive hit you take when you have levo might be my problem which drove the preference to trial ndt before t3 as he feared I might have the same problem and (my words ) ndt was a bit softer and contained more ingredients. But I am going to take it easy. I don't mind slow as long as I get there 😁

  • I raised by 1/4 grain a week and found that gradual increase easier to tolerate.

  • i agree...when i tried the half grain increase...got too hyper....etc....1/4 grain much better....did you split your dose or just take all at once....i want to take mine all at once when i change back to ndt which i am about to....i just cant handle the separate doses and keeping it away from food and vitamins etc.....too stressful....anyone else do one dose of ndt

  • I have one dose first thing in the morning and second an hour before lunch. When ii only dosed once in the morning I was getting sleepy by the afternoon.

  • do you do sublingual or swallow

  • I use a pill crusher and then swallow with a glass of water

You may also like...